Alert archive / Washington / Small Craft Advisories in 2015

Small Craft Advisory 113, NWS Seattle, WA

June 3, 2015

NWS Seattle, WA issued this small craft advisory at Jun 3, 2015, 2:44 AM PDT. It took effect at Jun 3, 2015, 5:00 PM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2015, 2:44 AM PDT (09:44 UTC)
In effect from
Jun 3, 2015, 5:00 PM PDT
Expired
Jun 5, 2015, 5:00 AM PDT
In force
36 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WHUS76 KSEW 030944
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
244 AM PDT WED JUN 3 2015

PZZ131-031745-
/O.CAN.KSEW.SC.Y.0112.000000T0000Z-150603T1200Z/
/O.NEW.KSEW.SC.Y.0113.150604T0000Z-150604T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
244 AM PDT WED JUN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT THURSDAY...

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WINDS WAVES 2 TO 4 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-031745-
/O.NEW.KSEW.SC.Y.0113.150604T0000Z-150604T1200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
244 AM PDT WED JUN 3 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT THURSDAY. 

* WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WINDS WAVES 2 TO 4 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
6 follow-up statements
083 
WHUS76 KSEW 031551
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
851 AM PDT WED JUN 3 2015

PZZ131-132-040000-
/O.CON.KSEW.SC.Y.0113.150604T0000Z-150604T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
851 AM PDT WED JUN 3 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT THURSDAY...

* WIND...WEST 15 TO 25 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
681 
WHUS76 KSEW 040344
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
844 PM PDT WED JUN 3 2015

PZZ131-132-041145-
/O.CON.KSEW.SC.Y.0113.000000T0000Z-150604T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
844 PM PDT WED JUN 3 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WIND...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
671 
WHUS76 KSEW 040944
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
244 AM PDT THU JUN 4 2015

PZZ131-132-041745-
/O.EXT.KSEW.SC.Y.0113.000000T0000Z-150605T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
244 AM PDT THU JUN 4 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
273 
WHUS76 KSEW 041549
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
849 AM PDT THU JUN 4 2015

PZZ153-156-050000-
/O.EXB.KSEW.SC.Y.0113.150605T0000Z-150605T0800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
849 AM PDT THU JUN 4 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM
PDT FRIDAY. 

* WIND...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-050000-
/O.CON.KSEW.SC.Y.0113.000000T0000Z-150605T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
849 AM PDT THU JUN 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
632 
WHUS76 KSEW 042153
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 PM PDT THU JUN 4 2015

PZZ131-132-050600-
/O.CON.KSEW.SC.Y.0113.000000T0000Z-150605T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 PM PDT THU JUN 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-050600-
/O.CON.KSEW.SC.Y.0113.150605T0000Z-150605T0800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
253 PM PDT THU JUN 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY...

* WIND...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
846 
WHUS76 KSEW 050340
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
840 PM PDT THU JUN 4 2015

PZZ131-132-051145-
/O.CON.KSEW.SC.Y.0113.000000T0000Z-150605T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
840 PM PDT THU JUN 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WIND...WEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-050800-
/O.CON.KSEW.SC.Y.0113.000000T0000Z-150605T0800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
840 PM PDT THU JUN 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT FRIDAY...

* WIND...NORTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 9:45 PM PDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 2, 9:45 PM PDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
945 PM PDT TUE JUN 2 2015

.SYNOPSIS...LOW PRESSURE ALOFT WILL REMAIN OVER THE REGION THROUGH
WEDNESDAY NIGHT FOR CONTINUED UNSETTLED CONDITIONS. HIGH PRESSURE
ALOFT WILL SLOWLY BUILD OVER THE AREA FROM THE WEST ON THURSDAY.
HIGH PRESSURE ALOFT WILL REMAIN OVER THE AREA THROUGH THE WEEKEND
WITH A WARMING TREND CULMINATING IN POSSIBLY THE WARMEST DAY OF THE
YEAR ON SUNDAY.

&&

.SHORT TERM...SATELLITE IMAGERY SHOWS CLOUDY SKIES OVER WESTERN
WASHINGTON THIS EVENING. DOPPLER RADARS PICKING UP SHOWER ACTIVITY
OVER THE CENTRAL CASCADES WITH MOST OF THE SHOWERS IN THE LOWLANDS
CONFINED TO A CONVERGENCE ZONE OVER SNOHOMISH COUNTY. TEMPERATURES
AT 9 PM WERE MOSTLY IN THE MID 50S TO LOWER 60S WITH THE EXCEPTION
OF EVERETT WHERE TEMPERATURES WERE IN THE LOWER 50S WITH SHOWERS.

LITTLE CHANGE IN THE 00Z MODEL RUN WITH THE WEAK UPPER LEVEL TROUGH
REMAINING OVER WESTERN WASHINGTON INTO WEDNESDAY NIGHT. THIS WILL
KEEP AT LEAST A CHANCE OF SHOWERS IN THE FORECAST FOR THE ENTIRE
AREA. AT THE SURFACE...ONSHORE FLOW CONTINUING THROUGH WEDNESDAY
NIGHT WITH WEAK CONVERGENCE BETWEEN SEATTLE AND THE EAST ENTRANCE TO
THE STRAIT KEEPING SLIGHTLY HIGHER POPS IN THIS AREA. WITH THE MOIST
LOWER LEVELS OF THE AIR MASS DUE TO THE ONSHORE FLOW SKIES WILL
REMAIN CLOUDY INTO WEDNESDAY NIGHT. WITH THE CLOUD COVER HIGH
TEMPERATURES ON WEDNESDAY WILL CONTINUE TO BE A LITTLE BELOW
NORMAL...IN THE LOWER TO MID 60S.

UPPER LEVEL TROUGH WEAKENS WEDNESDAY NIGHT WITH THE CHANCE OF
SHOWERS COMING TO AN END. TROUGH DISSIPATES ON THURSDAY WITH AN
UPPER LEVEL RIDGE BUILDING INTO THE AREA. SURFACE GRADIENTS REMAIN
ONSHORE BUT TEMPERATURES ALOFT WARMING WITH THE 850 MB TEMPERATURES
GOING FROM AROUND PLUS 5C TO PLUS 8C. LOW LEVEL MOISTURE THINNING
OUT WITH SOME SUNSHINE IN THE AFTERNOON. THE COMBINATION OF MORE SUN
AND WARMER TEMPERATURES ALOFT WILL PUSH MAX TEMPERATURES UP INTO THE
MID 60S TO LOWER 70S.

UPPER LEVEL RIDGE REMAINING OVER THE AREA ON FRIDAY WITH 500 MB
HEIGHTS RISING INTO THE MID 570 DMS. WARMING TREND CONTINUING AT 850
MB WITH THE TEMPERATURES UP TO NEAR PLUS 12C BY 00Z SATURDAY.
SURFACE ONSHORE FLOW ALSO WEAKENS. END RESULT...A MUCH WARMER DAY
WITH THE WARMEST LOCATIONS PUSHING 80 DEGREES AND MOST OF THE
INTERIOR LOWLANDS IN THE 70S. CURRENT FORECAST HAS THE TRENDS
COVERED. FELTON

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS. ANTICIPATE AN UPPER RIDGE
TO REMAIN OVER THE REGION THIS WEEKEND. THIS COMBINED WITH LIGHT
NORTHERLY LOW LEVEL FLOW WILL RESULT IN RATHER WARM CONDITIONS. THE
MEDIUM RANGE SOLUTIONS GENERALLY AGREED THAT THE UPPER RIDGE WILL
FLATTEN ON MON...THEREBY ALLOWING THE TAIL END OF AN UPPER LEVEL
TROF TO APPROACH THE AREA. THIS WOULD ALSO SERVE TO INITIATE A
MARINE PUSH. CONSEQUENTLY...MOST AREAS ON MON SHOULD BE 7-10 DEGREES
COOLER THAN ON SUNDAY. ADDITIONAL COOLING WILL OCCUR ON TUE DUE TO
CONTINUED STRONG ONSHORE FLOW AND THE PRESENCE OF A WEAK UPPER LEVEL
TROF.

NOTE...THERE WERE TWO MAJOR FLIES IN THE FORECAST OINTMENT IN THE
FORM OF HURRICANES ANDRES AND BLANCA OFF THE COAST OF MEXICO. THE
RELEASE OF LATENT HEAT FROM THESE HURRICANES COULD RESULT IN THE
UPPER LEVEL RIDGE OVER THE CWA THIS WEEKEND TO END UP STRONGER
AND TO HANG AROUND LONGER THAN WHAT THE MODELS WERE ADVERTISING.

&&

.AVIATION...AN UPPER LEVEL TROUGH IS OVER WESTERN WASHINGTON TONIGHT
WITH ISOLATED TO SCATTERED SHOWERS ACROSS THE AREA. THE FLOW ALOFT
IS LIGHT WESTERLY. LOW LEVEL ONSHORE FLOW CONTINUES WITH STRATUS
COVERING THE LOWLANDS. MVFR CONDITIONS EXPECTED. THE UPPER LEVEL LOW
WILL WEAKEN ON WEDNESDAY BUT THERE IS STILL A THREAT OF SHOWERS
ACROSS THE REGION. THE STRATUS WILL LIFT DURING THE AFTERNOON WITH
MAINLY VFR CONDITIONS FORECAST. 33

KSEA...MVFR CIGS WILL CONTINUE OVERNIGHT WITH LIGHT SHOWERS IN THE
VICINITY. SURFACE WINDS WILL REMAIN LIGHT S/SW TO 10 KT. 33

&&

.MARINE...LOW LEVEL ONSHORE FLOW WILL PREVAIL THROUGH THE END OF THE
WEEK WITH HIGH PRES OFFSHORE AND LOWER PRES INLAND. HIGHEST WINDS
WILL BE FOUND THROUGH THE STRAIT OF JUAN DE FUCA DURING THE
AFTERNOON AND EVENING HOURS. THE PRESSURE GRADIENT WILL TIGHTEN THIS
WEEKEND WITH SMALL CRAFT ADVISORY N/NW WINDS POSSIBLE OVER THE
COASTAL WATERS. 33

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:55 PM PDTSmall Craft AdvisorySEW8 hr

Nearby

Small Craft Advisories in Washington, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.